New York, 2013Damaging Winds in New York, April 19, 2013
April 19, 2013 · NWS ALY · 6 events in 3 counties and zones
A strong cold front moved towards the region from the west during the evening of Friday, April 19th. Temperatures were unseasonably warm with highs in the 60s and low 70s across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved towards the region from the west during the evening of Friday, April 19th. Temperatures were unseasonably warm with highs in the 60s and low 70s across the region. Despite limited low level moisture in place, a line of heavy rain showers with gusty winds was located just ahead and along this approaching frontal boundary. As the line reached the Lake George Saratoga Region, some of these showers strengthened into thunderstorms, with occasional cloud-to-cloud lightning visible. Winds on the leading edge of these thunderstorms caused damage to trees and power lines in a few areas, resulting in power outages throughout Saratoga County. Over 500 customers lost power for over 8 hours. The showers and thunderstorms ended in the late evening as the front moved through and to the east of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 19, 6:12 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 19, 6:12 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
712 PM EDT FRI APR 19 2013
.SYNOPSIS...
A COLD FRONT WILL CROSS THROUGH THE REGION TONIGHT...BRINGING
WIDESPREAD SHOWERS AND THE THREAT OF THUNDERSTORMS. WITH THE
PASSAGE OF THE COLD FRONT...A COLDER AIRMASS WITH BE USHERED IN ON
BRISK WESTERLY WINDS FOR SATURDAY. HIGH PRESSURE WILL BUILD IN FOR
SUNDAY...WITH SUNSHINE AND LIGHTER WINDS BUT CONTINUED COOL
TEMPERATURES.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 630 PM EDT...COLD FRONT WAS ALONG A KMSS...KRME...KITH LINE
WITH SHOWERS AND EMBEDDED ISOLATE THUNDERSTORMS TRACKING NORTH
NORTHEAST ALONG AND BEHIND THE FRONT. THE LEADING EDGE OF THE
SHOWERS WERE MAINLY FROM THE WESTERN ADIRONDACKS AND MOHAWK VALLEY
SOUTHWARD THROUGH THE EASTERN CATSKILLS. THERE IS VERY LITTLE
INSTABILITY IN THE REGION BUT BOUNDARY LAYER WINDS ARE RATHER
STRONG...AS EVIDENCED BY THE STRONG SOUTHERLY WINDS THAT HAVE
MIXED DOWN IN MANY REGIONS WELL AHEAD OF THE FRONT. INDICATING
SOME GUSTS AROUND 40 MPH IN SOME SPOTS JUST DUE TO THE GRADIENT
WIND THROUGH EARLY THIS EVENING. SOME OF THE WINDS BEHIND THE
FRONT FROM THE SOUTHWEST TO NORTHWEST HAVE ACTUALLY BEEN STRONGER
THAN THOSE AHEAD OF THE FRONT.
SOME OF THE NEAR TERM MESOSCALE MODELS SUGGEST A LINE OF ENHANCED
SHOWER ACTIVITY WITH A POSSIBLE RUMBLE OF THUNDER DEVELOPING AS IT
APPROACHES THE CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION AND
EASTERN CATSKILLS. THEN THE LINE MAINTAINS ITSELF AS IT TRACKS
THROUGH THE REST OF THE REGION. WILL JUST HAVE TO KEEP AN EYE FOR
ANY ISOLATED ENHANCED WIND GUSTS IN CONVECTIVE ELEMENTS BUT THE
CHANCES OF ANY ORGANIZED WIND DAMAGE THREAT IS VERY LOW AT THIS
TIME WITH THE LIMITED INSTABILITY.
THE COLD FRONT SHOULD BE THROUGH OUR REGION AND INTO CENTRAL AND
EASTERN NEW ENGLAND BY SUNRISE...AND BASED ON THE TEMPERATURES AND
SKY COVER BEHIND THE FRONT CURRENTLY...SIDING WITH THE COOLER
TEMPERATURE GUIDANCE FOR LOW TEMPERATURES TONIGHT. LOWS IN THE
40S...WITH SOME MID TO UPPER 30S IN THE SOUTHERN ADIRONDACKS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
TEMPERATURES SATURDAY WILL HIGHLY DEPEND ON HOW MUCH SUN WE CAN
GET. CURRENTLY QUITE CLOUDY AND COOL BEHIND THE FRONT IN THE GREAT
LAKES AND OH VALLEY. GUIDANCE SUGGESTS SUPPORT FOR LAKE EFFECT
RAIN AND SNOW SHOWERS INTO THE WESTERN MOHAWK VALLEY AND SOUTHERN
ADIRONDACKS. RELATIVELY STRONG COLD ADVECTION AND MOISTURE FROM
THE LAKES ALONG WITH SLOWLY DEPARTING UPPER DYNAMICS COULD KEEP
MANY AREAS IN MORE CLOUDS THAN SUN MUCH OF THE DAY. STRONG WEST TO
NORTHWEST WINDS SHOULD PREVAIL...BUT MAINLY BELOW WIND ADVISORY
CRITERIA. WILL WORD SOME GUSTS AROUND 40 MPH IN SOME AREAS
TOMORROW. BASED ON FORECASTED BOUNDARY LAYER TEMPERATURES AND THE
MIXING POTENTIAL...WENT ON THE COOLER SIDE OF GUIDANCE. BUT
AGAIN...IF SOME SUNSHINE CAN INCREASE DURING THE AFTERNOON...IT
WOULD ADD A FEW DEGREES TO THE HIGH TEMPERATURES LATE. HIGHS IN
THE UPPER 40S TO MID 50S...SOME MID TO UPPER 30S SOUTHERN
ADIRONDACKS.
RELATIVELY STRONG HIGH PRESSURE BUILDS INTO THE REGION SATURDAY
NIGHT THROUGH SUNDAY NIGHT. THERE COULD STILL BE SOME STRONG WEST
TO NORTHWEST BOUNDARY LAYER WINDS SATURDAY NIGHT DIMINISHING
TOWARD SUNRISE SUNDAY MORNING...AND SOME LAKE EFFECT CLOUDINESS IN
WESTERN AREAS. WITH ANY LITTLE BIT OF MIXING WITH ANY PERSISTENT
LIGHT WIND...TEMPERATURES SHOULD BE ON THE WARMER SIDE OF
GUIDANCE...BUT STILL COOL. LOWS IN THE 20S TO AROUND 30...SOME
UPPER TEENS IN THE SOUTHERN ADIRONDACKS.
WINDS SHOULD TREND TO LIGHT ON SUNDAY...BUT WITH QUITE A BIT OF
SUNSHINE IN MANY AREAS. EVEN THOUGH THE BOUNDARY LAYER TEMPERATURES
ARE STILL GOING TO BE COOL...THE STRONG SUN SHOULD HELP
TEMPERATURES TO REACH THE MID TO UPPER 50S...WITH SOME 40S IN THE
SOUTHERN ADIRONDACKS. SUNDAY NIGHT...WITH NEARLY CALM WINDS AND
MOSTLY CLEAR SKY...TEMPERATURES SHOULD FALL TO AROUND THE SAME AS
SATURDAY NIGHT.
ON MONDAY...HIGH PRESSURE BEGINS TO BUILD EAST AND WEAK WARM
ADVECTION BEGINS. LOW LEVEL WINDS SHIFT TO SOUTHEAST...BUT THE DRY
LOW LEVELS SHOULD PREVENT WIDESPREAD CLOUD COVER MUCH OF THE DAY.
HIGHS MONDAY IN THE MID 50S TO AROUND 60.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UNSETTLED WEATHER IS EXPECTED DURING MUCH OF THE LONG TERM PERIOD
ESPECIALLY WEDNESDAY THROUGH THURSDAY.
MONDAY NIGHT AND TUESDAY...EXPECT CLOUDS TO START INCREASING FROM SOUTHWEST
TO NORTHEAST AS FA BECOMES SANDWICHED BETWEEN LOW PRESSURE IN THE
GREAT LAKES AND LOW PRESSURE MOVING ALONG THE EASTERN SEABOARD EAST
OF CAPE HATTERAS. HAVE PLACED LOW CHANCE POPS IN THE GRIDS ACRS THE
EXTREME SOUTHEAST CORNER OF FA MONDAY NIGHT. EXPECT LOWS GENERALLY
IN THE 30S WITH SOME UPPER 20S ACROSS THE WESTERN ADIRONDACKS AND
SOUTHERN GREEN MOUNTAINS. HIGHS ON TUESDAY ARE EXPECTED TO BE IN THE
UPPER 40S TO UPPER 50S.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE LOW PRESSURE SYSTEM
MOVING THROUGH THE UPPER GREAT LAKES WILL START TO SWING A COLD
FRONT INTO THE EASTERN GREAT LAKES BY WEDNESDAY MORNING AS THE
COASTAL LOW LIFTS SLOWLY NORTHWARD TO A POSITION EAST OF CAPE COD BY
WEDNESDAY MORNING. AS THESE TWO SYSTEMS START TO IMPACT THE FA HAVE
PLACED INCREASING POPS ACRS THE REGION PARTICULARLY WEDNESDAY AND
WEDNESDAY NIGHT WITH THE HIGHEST POPS WEDNESDAY NIGHT AS THE COLD
FRONT MOVES ACRS THE FA AND BECOMES NEARLY STATIONARY JUST TO OUR
EAST WITH ANOTHER WAVE OF LOW PRESSURE EXPECTED TO LIFT NORTHWARD
ALONG THE FRONTAL BOUNDARY. LOWS TUESDAY NIGHT ARE EXPECTED TO
GENERALLY BE IN THE MID 30S TO LOWER 40S WITH HIGHS ON WEDNESDAY IN
THE 50S TO MID 60S AND LOWS WEDNESDAY NIGHT IN THE MID 30S TO MID
40S.
THURSDAY...THE FORECAST IS RATHER UNCERTAIN AS IT WILL HINGE ON HOW
CLOSE THE FRONTAL BOUNDARY REMAINS TO OUR FA AND WHERE THE LOW
PRESSURE SYSTEM TRACKS ALONG THE FRONTAL BOUNDARY. DUE TO THE
UNCERTAINTY WILL LEAVE CHANCE POPS IN THE GRIDS FOR NOW WITH HIGHS
GENERALLY IN THE UPPER 40S TO UPPER 50S.
OVERALL EXPECT ABOVE NORMAL PRECIPITATION AND BELOW NORMAL TEMPS
DURING THE LONG TERM PERIOD.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL MOVE ACROSS THE LOCAL AREA THIS EVENING
ACCOMPANIED BY SHOWERS. THERE IS THE THREAT FOR A LOW-TOPPED
CONVECTIVE BAND TO DEVELOP IF THE AIRMASS CAN BECOME DESTABILIZED
ENOUGH. WILL HAVE STRONG VERTICAL SHEAR AND LARGE SCALE ASCENT
ACROSS REGION. HAVE A PERIOD OF SHOWERS IN TAFS WITH MVFR
CONDITIONS AS COLD FRONT MOVES THROUGH. DO NOT HAVE MENTION OF
THUNDERSTORM IN TAFS BUT DO HAVE A TEMPO FOR HIGHER WIND GUSTS AS
CONVECTION PULLS STRONGER WINDS DOWN ALONG WITH IFR CONDITIONS FOR
THE HEAVIER SHOWERS THROUGH AROUND MIDNIGHT.
THE LOW LEVEL JET INCREASES EARLY THIS EVENING AHEAD OF THE COLD
FRONT ESPECIALLY ACROSS SOUTHEAST NY AND NEW ENGLAND. HAVE INCLUDE
LOW LEVEL WIND SHEAR IN KPOU TAF AS IT GETS INTO THE STRONG LOW
LEVEL JET. THIS THREAT WILL END WITH THE PASSAGE OF THE COLD
FRONT.
THE COLD FRONT FEATURES A STRONG THERMAL GRADIENT AND TEMPERATURES
ARE DROPPING OFF QUICKLY WITH ITS PASSAGE AS WINDS SHIFT TO THE WEST
USHERING IN A COLDER...MORE SEASONABLE AIRMASS. WINDS WILL QUIET
DOWN LATE TONIGHT THEN PICK UP OUT OF THE WEST AND BECOME BRISK
AND GUSTY AFTER SUNRISE WITH A TIGHT PRESSURE GRADIENT ACROSS
REGION.
OUTLOOK...
SAT NIGHT-MON...VFR. NO SIG WX.
MON NIGHT-TUE...VFR/MVFR. SLGT CHC -SHRA.
WED...VFR-MVFR. CHC -SHRA.
&&
.FIRE WEATHER...
GUSTY SOUTHERLY WINDS THE REST OF THE AFTERNOON UP TO AROUND
40 MPH...
GUSTY WEST TO NORTHWEST WINDS UP TO AROUND 40 MPH ARE EXPECTED
TOMORROW...
A COLD FRONT WILL CROSS THROUGH THE REGION TONIGHT...BRINGING
WIDESPREAD SHOWERS AND THE THREAT OF THUNDERSTORMS. WITH THE
PASSAGE OF THE COLD FRONT...A COLDER AIRMASS WITH BE USHERED IN ON
BRISK WESTERLY WINDS FOR SATURDAY. HIGH PRESSURE WILL BUILD IN FOR
SUNDAY...WITH SUNSHINE AND LIGHTER WINDS BUT CONTINUED COOL
TEMPERATURES.
WE CAN EXPECT A QUARTER INCH OF RAIN OR MORE WITH THE COLD FRONT
TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.
RELATIVE HUMIDITIES SHOULD BE 80 TO 100 PERCENT TONIGHT...DROPPING
TO 30 TO 45 PERCENT TOMORROW. RELATIVE HUMIDITIES SHOULD RISE TO
70 TO 90 PERCENT TOMORROW NIGHT AND DROP TO AROUND 25 PERCENT
SUNDAY.
THE WIND WILL TURN TO THE NORTHWEST OVERNIGHT. THIS WIND WILL
USHER MUCH COOLER AIR FOR SATURDAY. THE WIND WILL BE 15-25 MPH
WITH GUSTS OVER 35 MPH. SUNDAY LOOKS MOSTLY SUNNY AND DRY WITH
LIGHTER WINDS...GENERALLY VARIABLE AT 15 MPH OR LESS.
THE NEXT CHANCE FOR SIGNIFICANT PRECIPITATION FOLLOWING
TONIGHT...WILL BE MONDAY NIGHT INTO WEDNESDAY.
&&
.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE LIKELY DURING THE NEXT FIVE DAYS.
A COLD FRONT WILL BRING A ROUND OF SHOWERS AND POSSIBLE
THUNDERSTORM LATER INTO THE EVENING WITH RAINFALL AMOUNTS STILL
LOOKING TO BE BETWEEN A HALF INCH TO AN INCH ACROSS OUR ENTIRE
REGION.
THE COMBINATION OF THIS RAINFALL AND THE SNOW MELT WILL LIKELY CAUSE
SIGNIFICANT WITHIN BANKS OF RIVERS TO OUR NORTH...INCLUDING THE
SCHROON. HOWEVER...NO FLOODING IS LIKELY ASSUMING THESE RAINFALL
AMOUNTS ARE CORRECT.
THE RAIN COULD COME DOWN BRIEFLY HEAVILY AND PRODUCE SOME PONDING OF
WATER IN AREAS OF POOR DRAINAGE THIS EVENING.
THE RAIN WILL TAPER TO LEFTOVER LIGHTER SHOWERS TOWARD SATURDAY WITH
SOME OF THESE IN THE FORM OF SNOW SHOWERS IN THE MOUNTAINS WITH
LITTLE IF ANY ACCUMULATION.
OTHERWISE...IT WILL BE MAINLY DRY SATURDAY THROUGH MONDAY. COOLER
TEMPERATURES IN THE MOUNTAINS WILL SLOW THE AMOUNT SNOW MELT AND
RESULTANT RUNOFF.
THE NEXT CHANCE OF PRECIPITATION WILL BE MONDAY NIGHT THROUGH
WEDNESDAY. IT MIGHT BE COLD ENOUGH FOR SOME OF THE PRECIPITATION
TO FALL AS SNOW IN THE MOUNTAINS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...NAS
NEAR TERM...11/NAS
SHORT TERM...NAS
LONG TERM...11
AVIATION...IAA/11
FIRE WEATHER...NAS
HYDROLOGY...NASHazardous weather outlook, Apr 19, 3:10 PM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT FRI APR 19 2013
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-201100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
410 PM EDT FRI APR 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
A LINE OF SHOWERS WITH EMBEDDED ISOLATED NON SEVERE THUNDERSTORMS
ARE EXPECTED TO TRACK EAST AND THROUGH THE REGION THIS EVENING.
LOCALLY HEAVY RAIN...WIND GUSTS UP TO 50 MPH AND OCCASIONAL
LIGHTNING ARE POSSIBLE IN THUNDERSTORMS.
STRONG SOUTHERLY GRADIENT WINDS WILL GUST UP TO 40 MPH INTO THIS
EVENING...ESPECIALLY ACROSS THE MOHAWK VALLEY...GREATER CAPITAL
DISTRICT AND ELEVATED TERRAIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
STRONG WEST TO NORTHWEST GRADIENT WINDS WILL GUST UP TO 40 MPH
TOMORROW...ESPECIALLY ACROSS THE MOHAWK VALLEY...GREATER
CAPITAL DISTRICT AND ELEVATED TERRAIN. IF THESE WINDS WERE TO GUST
CONSIDERABLY STRONGER...A WIND ADVISORY WOULD BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 19, 6:09 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
709 PM EDT FRI APR 19 2013
NYZ032-033-038>040-042-082-200015-
HAMILTON NY-MONTGOMERY NY-NORTHERN WARREN NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
709 PM EDT FRI APR 19 2013
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWER CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...AND HEAVY
RAIN. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM FORKED
LAKE PUBLIC CAMPGROUND TO NEWPORT...OR ALONG A LINE EXTENDING FROM
18 MILES NORTHWEST OF INDIAN LAKE TO 8 MILES NORTHEAST OF
UTICA...AND MOVING EAST AT 30 MPH.
SHOWERS WILL BE NEAR...
HERKIMER AND MIDDLEVILLE BY 715 PM EDT
BLUE MOUNTAIN LAKE BY 720 PM EDT
LITTLE FALLS AND LAKE DURANT CAMPGROUND BY 730 PM EDT
DOLGEVILLE BY 740 PM EDT
LEWEY LAKE CAMPGROUND...STRATFORD AND INDIAN LAKE BY 745 PM EDT
ST. JOHNSVILLE BY 750 PM EDT
LAT...LON 4412 7428 4397 7425 4392 7432 4382 7421
4383 7414 4380 7405 4338 7410 4337 7416
4319 7412 4302 7415 4282 7436 4297 7522
4306 7522 4322 7508 4326 7516 4334 7509
4409 7516 4406 7502
TIME...MOT...LOC 2308Z 270DEG 24KT 4388 7456 4316 7505
NASSpecial weather statement, Apr 19, 7:00 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
800 PM EDT FRI APR 19 2013
NYZ033-039>043-050-082>084-200100-
HAMILTON NY-MONTGOMERY NY-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
800 PM EDT FRI APR 19 2013
...THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 50
MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LEWEY LAKE CAMPGROUND TO CAROGA LAKE...OR ALONG A
LINE EXTENDING FROM SPECULATOR TO 10 MILES NORTHWEST OF
GLOVERSVILLE...AND MOVING EAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
JOHNSTOWN AND FONDA BY 805 PM EDT
TRIBES HILL...SACANDAGA CAMPGROUND...WELLS AND GLOVERSVILLE BY 810 PM
EDT
MAYFIELD BY 815 PM EDT
FORT JOHNSON...NORTHAMPTON BEACH PUBLIC CAMPGROUND AND NORTHVILLE BY
820 PM EDT
LAT...LON 4371 7338 4359 7342 4358 7340 4363 7337
4363 7331 4300 7333 4296 7373 4299 7411
4286 7437 4293 7466 4375 7449
TIME...MOT...LOC 2358Z 271DEG 32KT 4365 7437 4312 7447
NASSpecial weather statement, Apr 19, 7:24 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
824 PM EDT FRI APR 19 2013
NYZ040-047-048-058-063-200100-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-WESTERN GREENE NY-
WESTERN ULSTER NY-
824 PM EDT FRI APR 19 2013
...STRONG THUNDERSTORMS IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SHARON SPRINGS TO 21 MILES WEST OF JEFFERSON TO 30 MILES
SOUTHWEST OF JEFFERSON TO 43 MILES SOUTHWEST OF JEFFERSON TO 52 MILES
SOUTHWEST OF JEFFERSON TO 71 MILES SOUTH OF JEFFERSON...AND MOVING
EAST AT 40 MPH.
THUNDERSTORMS WILL BE NEAR...
SUMMIT...RICHMONDVILLE AND COBLESKILL BY 840 PM EDT
JEFFERSON AND CENTRAL BRIDGE BY 850 PM EDT
SCHOHARIE AND DELANSON BY 855 PM EDT
DUANESBURG...NORTH BLENHEIM AND MIDDLEBURGH BY 900 PM EDT
LAT...LON 4174 7458 4187 7447 4201 7478 4216 7452
4221 7454 4234 7447 4241 7461 4251 7471
4267 7464 4283 7466 4286 7473 4287 7408
4282 7407 4248 7442 4230 7448 4201 7454
4192 7438 4180 7443 4165 7441 4165 7442
TIME...MOT...LOC 0023Z 269DEG 37KT 4278 7463 4248 7497
4224 7505 4200 7508 4192 7492 4179 7497
4149 7494Special weather statement, Apr 19, 7:56 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
856 PM EDT FRI APR 19 2013
NYZ040-047>053-058>060-063>065-200130-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-EASTERN ALBANY NY-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-WESTERN COLUMBIA NY-
WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
856 PM EDT FRI APR 19 2013
...STRONG THUNDERSTORMS IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DELANSON TO BREAKABEEN TO 6 MILES SOUTHWEST OF PRATTSVILLE TO
NAPANOCH...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF AMSTERDAM
TO 6 MILES SOUTH OF COBLESKILL TO ROXBURY TO ELLENVILLE...AND MOVING
EAST AT 55 MPH.
THUNDERSTORMS WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND...SCHOHARIE...PRATTSVILLE AND NAPANOCH BY
900 PM EDT
ROTTERDAM JUNCTION...MOUNT TREMPER...LANESVILLE AND WEST SHOKAN BY
905 PM EDT
SCOTIA AND OLIVEBRIDGE BY 910 PM EDT
LAT...LON 4165 7442 4173 7454 4179 7455 4187 7447
4192 7457 4211 7459 4215 7453 4217 7446
4221 7454 4235 7444 4241 7458 4259 7456
4285 7431 4294 7350 4267 7375 4232 7381
4173 7374
TIME...MOT...LOC 0055Z 261DEG 47KT 4278 7425 4260 7444
4225 7449 4174 7442Thunderstorm Wind, Saratoga
- When
- April 19, 8:06 PM EST
- Where
- Saratoga County, 1.69 mi N of Ballston Spa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 43.024, -73.865
A National Weather Service Employee estimated thunderstorm wind gusts to reach 60 mph in Factory Village.
Thunderstorm Wind, Saratoga
- When
- April 19, 8:15 PM EST
- Where
- Saratoga County, 1.23 mi SE of Milton Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.016, -73.885
Power lines were reported down on Middleline Road due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- April 19, 8:15 PM EST
- Where
- Saratoga County, 0.64 mi SSE of Malta Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.011, -73.795
Power lines were reported down due to thunderstorms winds in Malta Ridge on Arnold Road.
Thunderstorm Wind, Warren
- When
- April 19, 8:26 PM EST
- Where
- Warren County, 0.5 mi SE of Bolton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.525, -73.672
A tree was reported down and on a house in the Basin Bay section of Bolton Landing due to thunderstorm winds.
Thunderstorm Wind, Washington
- When
- April 19, 8:34 PM EST
- Where
- Washington County, 0.51 mi NNE of Clemons
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.637, -73.446
Power lines were reported down due to thunderstorms winds at the corner of State Route 22 and Lake Road.
Thunderstorm Wind, Washington
- When
- April 19, 8:46 PM EST
- Where
- Washington County, 1.37 mi WNW of Salem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.189, -73.355
Wires were reported down on Smith Road near Salem due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, April 19 to 20, 20132 deaths · $33,000 · 3 events
- Tornadoes and Damaging Winds in Georgia, April 19, 20131 injured · $565,000 · EF2 · 7 events
- Flooding in Michigan, April 19 to 25, 2013$2.7 million · 2 events
- Damaging Winds in New York, April 19, 2013$2.0 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Virginia, April 19, 2013$95,000 · 1.75 in hail · 40 events
- Damaging Winds in Virginia, April 19, 2013$271,000 · 61 kt wind · 16 events
- Tornado and Damaging Winds in Virginia, April 19, 2013$103,000 · EF1 · 10 events
- Tornadoes and Damaging Winds in New York, April 19, 2013$196,000 · EF0 · 9 events
- Damaging Winds in Pennsylvania, April 19, 2013$126,000 · 74 kt wind · 16 events
- Hail and Damaging Winds in South Carolina, April 19, 2013$70,000 · 71 kt wind · 20 events
- Damaging Winds and High Wind in North Carolina, April 19, 2013$105,000 · 60 kt wind · 7 events
- Tornadoes and Damaging Winds in Tennessee, April 19, 2013$30,000 · EF1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438055, 438051, 438056, 438052, 438053, 438054.